Limits...
A Case of Statin-Induced Interstitial Pneumonitis due to Rosuvastatin.

Kim SY, Kim SJ, Yoon D, Hong SW, Park S, Ock CY - Tuberc Respir Dis (Seoul) (2015)

Bottom Line: We suspected rosuvastatin-induced lung injury, discontinued rosuvastatin and initiated prednisolone 1 mg/kg tapered over 2weeks.After initiating steroid therapy, his symptoms and radiologic findings significantly improved.We suggest that clinicians should be aware of the potential for rosuvastatin-induced lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, The Armed Forces Medical Hospital, Seongnam, Korea.

ABSTRACT
Statins lower the hyperlipidemia and reduce the incidence of cardiovascular events and related mortality. A 60-year-old man who was diagnosed with a transient ischemic attack was started on acetyl-L-carnitine, cilostazol, and rosuvastatin. After rosuvastatin treatment for 4 weeks, the patient presented with sudden onset fever, cough, and dyspnea. His symptoms were aggravated despite empirical antibiotic treatment. All infectious pathogens were excluded based on results of culture and polymerase chain reaction of the bronchoscopic wash specimens. Chest radiography showed diffuse ground-glass opacities in both lungs, along with several subpleural ground-glass opacity nodules; and a foamy alveolar macrophage appearance was confirmed on bronchoalveolar lavage. We suspected rosuvastatin-induced lung injury, discontinued rosuvastatin and initiated prednisolone 1 mg/kg tapered over 2weeks. After initiating steroid therapy, his symptoms and radiologic findings significantly improved. We suggest that clinicians should be aware of the potential for rosuvastatin-induced lung injury.

No MeSH data available.


Related in: MedlinePlus

(A-E) Day 14 after initiation of steroid therapy, chest radiography showed disappearance of the previously noted diffuse ground-glass opacities in both lung fields. There were no other remarkable findings.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4499600&req=5

Figure 3: (A-E) Day 14 after initiation of steroid therapy, chest radiography showed disappearance of the previously noted diffuse ground-glass opacities in both lung fields. There were no other remarkable findings.

Mentions: Considering the previous reports and past drug history, rosuvastatin was strongly suspected as the cause of the patient's DILD. Thus, rosuvastatin was discontinued, and steroid therapy (prednisolone, 1 mg/kg of body weight) was initiated. After the steroid therapy, the patient's symptoms improved. The prednisolone dose was gradually tapered over 2 weeks. Two weeks later, the patient was in complete remission according to a chest radiograph, and the previously noted diffuse ground-glass opacities in both lung fields had disappeared (Figure 3).


A Case of Statin-Induced Interstitial Pneumonitis due to Rosuvastatin.

Kim SY, Kim SJ, Yoon D, Hong SW, Park S, Ock CY - Tuberc Respir Dis (Seoul) (2015)

(A-E) Day 14 after initiation of steroid therapy, chest radiography showed disappearance of the previously noted diffuse ground-glass opacities in both lung fields. There were no other remarkable findings.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4499600&req=5

Figure 3: (A-E) Day 14 after initiation of steroid therapy, chest radiography showed disappearance of the previously noted diffuse ground-glass opacities in both lung fields. There were no other remarkable findings.
Mentions: Considering the previous reports and past drug history, rosuvastatin was strongly suspected as the cause of the patient's DILD. Thus, rosuvastatin was discontinued, and steroid therapy (prednisolone, 1 mg/kg of body weight) was initiated. After the steroid therapy, the patient's symptoms improved. The prednisolone dose was gradually tapered over 2 weeks. Two weeks later, the patient was in complete remission according to a chest radiograph, and the previously noted diffuse ground-glass opacities in both lung fields had disappeared (Figure 3).

Bottom Line: We suspected rosuvastatin-induced lung injury, discontinued rosuvastatin and initiated prednisolone 1 mg/kg tapered over 2weeks.After initiating steroid therapy, his symptoms and radiologic findings significantly improved.We suggest that clinicians should be aware of the potential for rosuvastatin-induced lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, The Armed Forces Medical Hospital, Seongnam, Korea.

ABSTRACT
Statins lower the hyperlipidemia and reduce the incidence of cardiovascular events and related mortality. A 60-year-old man who was diagnosed with a transient ischemic attack was started on acetyl-L-carnitine, cilostazol, and rosuvastatin. After rosuvastatin treatment for 4 weeks, the patient presented with sudden onset fever, cough, and dyspnea. His symptoms were aggravated despite empirical antibiotic treatment. All infectious pathogens were excluded based on results of culture and polymerase chain reaction of the bronchoscopic wash specimens. Chest radiography showed diffuse ground-glass opacities in both lungs, along with several subpleural ground-glass opacity nodules; and a foamy alveolar macrophage appearance was confirmed on bronchoalveolar lavage. We suspected rosuvastatin-induced lung injury, discontinued rosuvastatin and initiated prednisolone 1 mg/kg tapered over 2weeks. After initiating steroid therapy, his symptoms and radiologic findings significantly improved. We suggest that clinicians should be aware of the potential for rosuvastatin-induced lung injury.

No MeSH data available.


Related in: MedlinePlus